Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 243, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 20, 2007, 6:25 PM CDT for Gregg County, Rusk County, Texas. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2007, 6:25 PM CDT (23:25 UTC)
- Expired
- Jun 20, 2007, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Gregg County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 93 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 6:30 PM CDT | TSTM WND DMG | 10 N Henderson, TX | TREES DOWN NEAR THE COMMUNITY OF MONROE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3027 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 202325 SVRSHV TXC183-401-210030- /O.NEW.KSHV.SV.W.0243.070620T2325Z-070621T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 625 PM CDT WED JUN 20 2007 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREGG COUNTY IN NORTHEAST TEXAS RUSK COUNTY IN NORTHEAST TEXAS * UNTIL 730 PM CDT * AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF KILGORE...AND MOVING NORTH AT 5 TO 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KILGORE BY 655 PM CDT... LONGVIEW...WHITE OAK AND 7 MILES SOUTHEAST OF CLARKSVILLE CITY BY 730 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3227 9488 3226 9473 3263 9472 3253 9495 $$ 06
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:51 PM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Jun 20, 2:51 PM CDT, 3 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 251 PM CDT WED JUN 20 2007 .DISCUSSION... KSHV RADAR SHOWS CONVECTION DEVELOPING ACROSS THE FOUR STATE AREA...IN A RICH CONCENTRATION OF THETA-E AS PER RTMA ANALYSIS. THIS HAS RESULTED IN SBCAPES IN EXCESS OF 4000 J/KG CENTERED OVER KSHV. ELSEWHERE...PLENTY OF REMNANT BOUNDARIES REMAIN TO INCLUDE ISOLATED CONVECTION AREA-WIDE THROUGH AT LEAST SUNSET. OTHERWISE...CWA WILL REMAIN ON THE EASTERN PERIPHERY OF AN UPPER LEVEL RIDGE THROUGH THE WEEKEND. LATEST MODEL RUNS HAVE CHANGED SIGNIFICANTLY OVER THE PAST 24 HRS...W/THE GFS PLACING THE RIDGE FURTHER WEST. THIS WILL ALLOW MORE SHORTWAVES ROTATING INTO THE AREA EACH DAY...BUT NOTHING TO REALLY HANG A HAT ON. THUS...MINIMAL POPS IN THE SHORT TERM. NEAR THE END OF THE WEEKEND...AN UPPER LEVEL LOW BEGINS BUILDING OVER TEXAS...BRINGING A CHANCE OF RAIN TO THE OK-ARKLATEX BEGINNING MONDAY NIGHT. THIS WILL BRING A LITTLE RELIEF FROM THE HEAT BEGINNING TUESDAY...WHICH MAY SEE TEMPS ACTUALLY SLIGHTLY BELOW NORMAL. UNTIL THEN...GUIDANCE REMAINS TOO COOL...AND WE/LL STAY ABOVE IT. && .AVIATION... CONVECTION HAS INITIATED IN THE VCNTY OF SHV THIS AFTN WHERE SURFACE BASED INSTABILITY IS MAXIMIZED PER 19Z MESOANALYSIS. EXPECT VFR CONDS THROUGH THIS AFTN EXCEPT WHERE CONVECTION WILL BE OCCURRING WHICH WILL RESULT IN CIGS OF 1 TO 3K FT AND VSBYS IN THE 3 TO 5SM RANGE. LATEST FCST ISSUANCE IS CARRYING VCTS AS EXPECTATIONS ARE FOR UNORGANIZED STORMS THIS AFTN. CI CANOPY SHOULD CONT INTO TONIGHT./02/ && .PRELIMINARY POINT TEMPS/POPS... SHV 73 96 71 97 / 20 20 10 20 MLU 66 95 64 97 / 20 10 10 10 DEQ 70 91 67 94 / 20 20 10 10 TXK 70 92 69 96 / 20 20 10 10 ELD 68 95 64 97 / 20 20 10 10 TYR 73 91 73 94 / 20 20 20 20 GGG 72 94 69 96 / 20 20 20 20 LFK 72 93 70 96 / 20 10 20 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 02/44
Hazardous weather outlook, Jun 20, 12:00 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED JUN 20 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-211100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT ACROSS THE FOUR STATE AREA. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 50 MPH...SMALL HAIL...AND UP TO 2 INCHES OF RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MONDAY NIGHT THROUGH WEDNESDAY...AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER EAST TEXAS WILL RESULT IN SCATTERED THUNDERSTORMS OVER THE OK-ARKLATEX. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...STORMS WILL BE ACCOMPANIED BY FREQUENT LIGHTNING...BRIEF GUSTY WINDS TO 35 MPH...SMALL HAIL...AND VERY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...IS NOT LIKELY THIS AFTERNOON OR TONIGHT. 44
In the hours before
Local storm report, Jun 20, 5:24 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
524 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM LIGHTNING BENTON 34.57N 92.58W
06/20/2007 SALINE AR PUBLIC
BENTON FIRE DEPARTMENT REPORTING TWO HOMES STRUCK BY
LIGHTNING AND ONE ON FIRE AT 345 PM. NO REPORT ON
INJURIES.
0408 PM TSTM WND DMG 6 SE LINDEN 32.95N 94.29W
06/20/2007 CASS TX LAW ENFORCEMENT
TREES DOWN ON HWY 125 HALF WAY BETWEEN LINDEN AND
KILDARE.
0440 PM TSTM WND DMG PITTSBURG 33.00N 94.97W
06/20/2007 CAMP TX LAW ENFORCEMENT
TREES DOWN JUST WEST AND EAST OF TOWN.
0440 PM FLASH FLOOD PITTSBURG 33.00N 94.97W
06/20/2007 CAMP TX LAW ENFORCEMENT
SEVERAL ROADS UNDERWATER ACROSS THE COUNTY.
0415 PM FLASH FLOOD TALCO 33.36N 95.10W
06/20/2007 TITUS TX LAW ENFORCEMENT
HWY 271 CLOSED BECAUSE OF HIGH WATER.
&&
13Local storm report, Jun 20, 5:31 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
531 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG GILMER 32.73N 94.95W
06/20/2007 UPSHUR TX LAW ENFORCEMENT
SEVERAL TREES AND POWERLINES DOWNED THROUGHOUT THE
COUNTY.
&&
13Local storm report, Jun 20, 5:47 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
547 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL LONE STAR 32.94N 94.71W
06/20/2007 E0.75 INCH MORRIS TX LAW ENFORCEMENT
0505 PM TSTM WND DMG OMAHA 33.18N 94.74W
06/20/2007 MORRIS TX LAW ENFORCEMENT
TREES DOWN IN THE OMAHA AND NAPLES AREA.
0525 PM FLASH FLOOD OMAHA 33.18N 94.74W
06/20/2007 MORRIS TX LAW ENFORCEMENT
FLASH FLOODING IN THE OMAHA AND NAPLES AREA RESULTING IN
SOME STREET CLOSURES.
0535 PM FLASH FLOOD SHREVEPORT 32.47N 93.80W
06/20/2007 CADDO LA LAW ENFORCEMENT
FLOODING ON PRESTON ROAD AND HWY 89.
&&
13Local storm report, Jun 20, 5:55 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
555 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PLAIN DEALING 32.91N 93.70W
06/20/2007 BOSSIER LA LAW ENFORCEMENT
TRRES DOWN NEAR TOWN.
0534 PM FLASH FLOOD PLAIN DEALING 32.91N 93.70W
06/20/2007 BOSSIER LA LAW ENFORCEMENT
HIGH WATER REPORTED NEAR HWY 162 AND SEVEN PINES AS WELL
AS OLD PLAIN DEALING ROAD.
&&
13Local storm report, Jun 20, 6:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
609 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 8 NW HALLSVILLE 32.59N 94.67W
06/20/2007 HARRISON TX LAW ENFORCEMENT
TREES DOWN JUST WEST OF HARLETON.
&&
13Local storm report, Jun 20, 6:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG MAUD 33.33N 94.34W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN.
0535 PM TSTM WND DMG 7 E HOOKS 33.47N 94.16W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN IN THE REDLICK COMMUNITY
0535 PM TSTM WND DMG TEXARKANA 33.44N 94.07W
06/20/2007 BOWIE TX LAW ENFORCEMENT
TREES AND POWERLINES DOWN NEAR STATE LINE ROAD.
0455 PM TSTM WND DMG SHREVEPORT 32.47N 93.80W
06/20/2007 CADDO LA NWS EMPLOYEE
POWERLINES DOWN ON YOUREE AND 70TH STREET.
&&
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 4:02 PM CDT | Severe Thunderstorm Warning | SHV | Franklin, Titus | 43 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 57 min |
| Jun 20, 4:40 PM CDT | Flash Flood Warning | SHV | Titus | 4 hr |
| Jun 20, 4:49 PM CDT | Flash Flood Warning | SHV | Camp | 4 hr |
| Jun 20, 4:54 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 51 min |
| Jun 20, 5:00 PM CDT | Severe Thunderstorm Warning | SHV | Morris | 45 min |
| Jun 20, 5:05 PM CDT | Flash Flood Warning | SHV | Morris | 4 hr |
| Jun 20, 5:32 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 58 min |
| Jun 20, 5:43 PM CDT | Flash Flood Warning | SHV | Upshur | 4 hr |
| Jun 20, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.